Alert archive / Missouri / Wind Chill Advisories in 2006
Wind Chill Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 17, 2006, 9:45 PM CST for 10 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2006, 9:45 PM CST (03:45 UTC)
- Expired
- Feb 18, 2006, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 180345 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 945 PM CST FRI FEB 17 2006 ...WIND CHILL ADVISORY FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS UNTIL 10 AM SATURDAY MONRING... .AN ARCTIC AIR MASS WILL BRING BITTERLY COLD WIND CHILL READINGS TO THE AREA TONIGHT AND MUCH OF SATURDAY MORNING. THE COMBINATION OF TEMPERATURES FALLING TO AROUND ZERO DEGREES LATE TONIGHT AND A NORTHERLY WIND OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 25 MPH WILL PRODUCE WIND CHILLS DOWN TO -15 TO -20 BY SUNRISE SATURDAY MORNING. ILZ095>097-MOZ018-019-026-027-034>036-041-042-050-181600- /O.NEW.KLSX.WC.Y.0001.060218T0345Z-060218T1600Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-KNOX-LEWIS-MARION-MONROE- PIKE-PIKE IL-RALLS-SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... MEXICO...QUINCY 945 PM CST FRI FEB 17 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST SATURDAY. DANGEROUSLY COLD WIND CHILL READINGS OF -15 TO -20 CAN BE EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ GKS
3 follow-up statements
000 WWUS43 KLSX 180347 CCA WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 945 PM CST FRI FEB 17 2006 ...WIND CHILL ADVISORY FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS UNTIL 10 AM SATURDAY MORNING... .AN ARCTIC AIR MASS WILL BRING BITTERLY COLD WIND CHILL READINGS TO THE AREA TONIGHT AND MUCH OF SATURDAY MORNING. THE COMBINATION OF TEMPERATURES FALLING TO AROUND ZERO DEGREES LATE TONIGHT AND A NORTHERLY WIND OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 25 MPH WILL PRODUCE WIND CHILLS DOWN TO -15 TO -20 BY SUNRISE SATURDAY MORNING. ILZ095>097-MOZ018-019-026-027-034>036-041-042-050-181600- /O.NEW.KLSX.WC.Y.0001.060218T0345Z-060218T1600Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-KNOX-LEWIS-MARION-MONROE- PIKE-PIKE IL-RALLS-SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... MEXICO...QUINCY 945 PM CST FRI FEB 17 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST SATURDAY. DANGEROUSLY COLD WIND CHILL READINGS OF -15 TO -20 CAN BE EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ GKS
000 WWUS43 KLSX 180934 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 334 AM CST SAT FEB 18 2006 ...WIND CHILL ADVISORY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS UNTIL 10 AM THIS MORNING... .AN ARCTIC AIR MASS WILL BRING BITTERLY COLD WIND CHILL READINGS TO THE AREA THIS MORNING. THE COMBINATION OF TEMPERATURES NEAR ZERO DEGREES AND A NORTHERLY WIND OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 25 MPH WILL PRODUCE WIND CHILLS DOWN TO -15 TO -20. MOZ041-042-050-181045- /O.CAN.KLSX.WC.Y.0001.000000T0000Z-060218T1600Z/ AUDRAIN-BOONE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO 334 AM CST SAT FEB 18 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE BEGUN TO DIMINISH OVER THE AREA THIS MORNING AND TEMPERATURES HAVE REMAINED A LITTLE WARMER THAN ORIGINALLY THOUGHT...SO WIND CHILL READINGS REMAIN BELOW ADVISORY CRITERIA. THUS THE ADVISORY HAS BEEN CANCELLED. $$ ILZ095>097-MOZ018-019-026-027-034>036-181600- /O.CON.KLSX.WC.Y.0001.000000T0000Z-060218T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY 334 AM CST SAT FEB 18 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. DANGEROUSLY COLD WIND CHILL READINGS OF -15 TO -20 CAN BE EXPECTED THROUGH MID MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BYRD
000 WWUS43 KLSX 181557 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 957 AM CST SAT FEB 18 2006 ILZ095>097-MOZ018-019-026-027-034>036-181700- /O.EXP.KLSX.WC.Y.0001.000000T0000Z-060218T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY 957 AM CST SAT FEB 18 2006 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... CONDITIONS WILL CONTINUE TO IMPROVE THIS MORNING AS TEMPERATURES RISE THROUGH THE SINGLE DIGITS TO AROUND 10 DEGREES. WHILE WIND CHILL READINGS WILL RISE ABOVE 15 BELOW ZERO...IT WILL STILL BE VERY COLD. PEOPLE ARE ADVISED TO DRESS APPROPRIATELY FOR THE WEATHER TODAY. WEAR LAYERS OF CLOTHING WHEN GOING OUTSIDE TODAY TO BETTER INSULATE YOURSELF FROM THE COLD. $$ CARNEY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 6:08 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 17, 6:08 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 608 PM CST FRI FEB 17 2006 .DISCUSSION... ARCTIC AMS JUST ENTERING OUR CWA PROMISES TO BRING AREA COLDEST TEMPS SO FAR THIS WINTER OVR THE NXT 48 HRS. PINNING DOWN TEMP TRENDS IS THE MAIN PROBLEM FOR THIS FCST PKG. OF MORE IMMEDIATE CONCERN IS SNWFALL THAT WL BE THREATENING PARTS OF THE AREA TNGT AS SHTWV RACES FROM S PLAINS INTO S APALACHIANS...AND BOTH NAM AND GFS INDICATE SNWFALL IS LIKELY FOR FAR S AREAS WITH THIS SYSTEM IN THE 06-12Z TIME FRAME. SNWFALLS OF 1-2 INCHES ARE EXPECTED...AS VRY COLD AIR INVADING AREA SHUD LEAD TO SNW-LQD RATIOS IN THE 15- 20:1 RANGE. HWVR...MDLS DISAGREE WITH NWD EXTENT OF THE SNWFALL...WITH GFS INDICATING A MORE NWD DISPLACEMENT OF THE ZN OF FNTL SCALE FORCING AND HENCE A MORE NWD PLACEMENT OF THE SNWFALL. WITH DRY LO LVL AMS AND NRLY ZNL MID LVL FLOW SHEARING OFF PCPN AS IT ATTEMPTS TO WORK NWD...THINK THAT GFS MAY BE A BIT TOO FAR N. HV SPLIT THE DIFF BTWN NAM/GFS POPS FOR TNGT ALG I-70 CORRIDOR. WITH RPD MVMT OF SYS...SNWFALL THAT DOES DVLP LTR TNGT SHUD BE IN THE PROCESS OF SHUTTING DOWN BY DAYBREAK ...SO HV ONLY INCLUDED SM LO CHC POPS IN FAR S FOR THE MRNG HRS. AS FAR AS TEMPS ARE CONCERNED...STRUGGLE OF TEMPS TO THE MERCURY TO WRM THIS AFTN OVR THE N PLAINS/UPR MS VLY IS A TESTAMENT TO HOW INTS THIS COLD AIR REALLY IS. I KNOW THAT THE NEW SNOW FIELD HAS PLAYED A MAJOR ROLE IN PUTTING A LID ON THE WRMUP...BUT DWPTS IN THE DOUBLE DIGITS BLO ZERO AND THE 85H TEMPS BLO 30C AT KABR AND KBIS ARE A SURE SIGN THAT WERE IN FOR A COLD WEEKEND. TEMPS...AND SPCLY MINS...WL BE GRTLY IMPACTED BY CLDS...AND IF RH PROGS ARE CORRECT IT DOESNT APR THAT WELL HV A PROLONGED PD OF TRULY CLR SKIES THRU SUN. TNGT CLDS WL BE THICKENING...BUT WITH INTS CAA AT LO LVLS DONT THINK THEY WL PLAY A MAJOR ROLE IN LIMITING THE FALL. MET MOS DOES LK A BIT TOO COLD TNGT...SO HV GONE WITH A COMPROMISE OF FWC/MAV. UPSTREAM TEMPS TDA SUPPORT MOS TEMPS...WHICH IS JUST A BIT COLDER THAN GOING FCSTS. IF CLDS CLR OUT FOR SAT NGT THINK THAT WELL HV SOME SPOTS GO BLO ZERO...BUT ONCE AGAIN NOT CERTAIN ON THE AMT OF CLD-FREE TIME. DUE TO THIS UNCERTAINLY HV GENLY WENT WITH A 0-5 ABV FCST...WITH SM TWEEKS FOR LCL EFFECTS. TEMPS SHUD SLOWLY REBOUND SUN-TUE AS ARCTIC AMS SLOWLY PUSHES E. HEADING INTO THE MEDIUM RANGE MDLS ARE CONSISTENT IN FCSTG BROAD SCALE TROF OVR MUCH OF U.S...BUT THEY ARE ALL OVR THE PLACE WITH SPECIFICS OF SHTWV ENERGY AND SFC FTRS. PTRN SUPPORTS SEASONAL TEMPS...BUT FOR THE TIME BEING HV OPTED TO KEEP POPS QUITE LO. TRUETT && .AVIATION... FOR THE 00Z TAFS...ARCTIC SFC HI CNTRD OVR SD NRN NEBRASKA WILL BUILD SEWD INTO NWRN MO TOMORROW. NLY SFC WNDS WL CONT OVR MO THRU FCST PD. SHRTWV TROF OVR THE TX PNHDL WL MOV E-NEWD THRU SRN MO LTR TGT. MDLS SHOWING SOME LOW-MID LVL WAA OVR SRN MO ARND 06Z SAT. APRS THAT THE SNOW SHOULD REMAIN S OF THE TAF SITES... ALTHOUGH WILL MENTION A PERIOD OF FLURRIES IN COU SHORTLY AFT MIDNIGHT WITH NO VSBY RESTRICTIONS. LOW LVLS APR TOO DRY FOR MUCH SNOW POTENTIAL ACRS CNTRL MO EXCEPT POSSIBLY FLURRIES LT TGT. CLOUD CEILINGS SHOULD LWR IN COU AND STL THIS EVNG...BUT ALL MDL MOS GUIDANCE OF CEILING HGTS KEEP THEM ABV MVFR CONDITIONS. WILL GO WITH A 3000 FT CEILING IN COU NR MIDNIGHT AND 3500 FT IN STL AND SUS.I GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 17, 4:08 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CST FRI FEB 17 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 408 PM CST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SNOW IS LIKELY ACROSS SOUTHEAST MISSOURI...MAINLY AFTER MIDNIGHT. SNOW ACCUMULATIONS OF AROUND 2 INCHES WILL BE POSSIBLE. THERE WILL BE A CHANCE FOR SNOW ACROSS MUCH OF CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS...MAINLY AFTER MIDNIGHT TONIGHT. ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ADDITIONALLY...THE COLDEST AIR OF THE SEASON WILL BE AFFECTING THE AREA TONIGHT. WIND CHILL READINGS WILL BE WELL BELOW ZERO. PEOPLE SHOULD DRESS FOR THE COLD TONIGHT .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHEAST MISSOURI ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE TONIGHT. CARNEY
In the hours before
Local storm report, Feb 17, 4:47 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 4 N DAVISVILLE 37.87N 91.19W
02/16/2006 M1.00 INCH CRAWFORD MO PUBLIC
HAIL RANGED FROM DIME TO QUARTER SIZE AND COVERED THE
GROUND.
&&
RPRZYLocal storm report, Feb 17, 5:04 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MARISSA 38.26N 89.75W
02/16/2006 ST. CLAIR IL TRAINED SPOTTER
POWER LINES DOWN AT SEVERAL LOCATIONS IN TOWN
&&
RPRZYNearby
Wind Chill Advisories in Missouri, 2006Wind Chill Advisories in Illinois, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.